Document Type

Article

Publication Date

1-2015

Keywords

Markov chain, Stochastic matrix

Abstract

The standard theorem for stochastic matrices with positive entries is generalized to matrices with no sign restriction on the entries. The condition that column sums be equal to 1 is kept, but the positivity condition is replaced by a condition on the distances between columns.

Publication Title

American Mathematical Monthly

Volume

122

Issue

1

First Page

36

Last Page

42

DOI

http://dx.doi.org/10.4169/amer.math.monthly.122.01.36

Required Publisher's Statement

Published by The Mathematical Association of America

Somewhat stochastic matrices. (with Robert I. Jewett) The American Mathematical Monthly 122 (2015) no. 1, 36-42. DOI: 10.4169/amer.math.monthly.122.01.36

Subjects - Topical (LCSH)

Stochastic matrices; Markov processes

Genre/Form

articles

Type

Text

Rights

Copying of this document in whole or in part is allowable only for scholarly purposes. It is understood, however, that any copying or publication of this document for commercial purposes, or for financial gain, shall not be allowed without the author’s written permission.

Language

English

Format

application/pdf

Included in

Mathematics Commons

Share

COinS